Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jan 30, 2013, 6:28 AM EST for Laurel County, Pulaski County, Rockcastle County, Kentucky. It was in force for 32 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 6:28 AM EST (11:28 UTC)
- Expired
- Jan 30, 2013, 7:00 AM EST
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 110 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 6:30 AM EST | TSTM WND DMG | 3 E Somerset, KY | TREES DOWN ON CHERRY GROVE ROAD. |
| Jan 30, 6:30 AM EST | TORNADO | 2 S Somerset, KY | AN EF-0 TORNADO TOUCHED DOWN IN THE FERGUSON COMMUNITY NEAR THE END OF THE RUNWAY OF THE LAKE CUMBERLAND REGIONAL AIRPORT. THE TORNADO TRAVELED A HALF MILE THROUGH A RESIDENTIAL AREA CROSSING MURPHY AVENUE NEAR THE GOVER LANE INTERSECTION. SOME ROOF AND SIDING |
| Jan 30, 6:35 AM EST | TSTM WND GST 0 | Somerset, KY | SOMERSET PULASKI AIRPORT REPORTED 65 MPH GUST. |
| Jan 30, 6:35 AM EST | TSTM WND GST 64 | Somerset, KY | SOMERSET PULASKI AIRPORT REPORTED 64 MPH GUST. |
| Jan 30, 6:45 AM EST | TSTM WND DMG | Pongo, KY | KENTUCKY STATE POLICE REPORTS TREES DOWN ON STATE ROUTE 1249 IN SOUTHERN ROCKCASTLE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 4:35 AM EST | Tornado Watch | SPC | 4 hr |
| Jan 30, 5:51 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
810 WFUS53 KJKL 301128 TORJKL KYC125-199-203-301200- /O.NEW.KJKL.TO.W.0001.130130T1128Z-130130T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON KY 628 AM EST WED JAN 30 2013 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHWESTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 700 AM EST * AT 624 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE SQUALL LINE CAPABLE OF PRODUCING BRIEF RAIN-WRAPPED TORNADOES IN ADDITION TO STRAIGHT LINE WIND DAMAGE. THIS DANGEROUS STORM WAS LOCATED NEAR SOMERSET...AND MOVING NORTHEAST AT 60 MPH. * THIS DANGEROUS STORM WILL BE NEAR... SOMERSET AROUND 630 AM EST. SHOPVILLE...VALLEY OAK...BOBTOWN AND BENT AROUND 635 AM EST. LEVEL GREEN AROUND 640 AM EST. BLOSS...PONGO...CEDARVILLE AND HANSFORD AROUND 645 AM EST. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE CEDARVILLE AND SAND SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3735 8437 3711 8419 3702 8467 3714 8469 TIME...MOT...LOC 1128Z 241DEG 52KT 3712 8459 $$ ABE
2 follow-up statements
827 WWUS53 KJKL 301138 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 638 AM EST WED JAN 30 2013 KYC125-199-203-301200- /O.CON.KJKL.TO.W.0001.000000T0000Z-130130T1200Z/ PULASKI KY-ROCKCASTLE KY-LAUREL KY- 638 AM EST WED JAN 30 2013 ...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL LAUREL... SOUTH CENTRAL ROCKCASTLE AND NORTHEASTERN PULASKI COUNTIES UNTIL 700 AM EST... AT 636 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES. THIS DANGEROUS STORM WAS LOCATED NEAR RUTH...OR NEAR SOMERSET...MOVING EAST AT 40 MPH. THIS DANGEROUS STORM WILL BE NEAR... BENT AND VALLEY OAK AROUND 645 AM EST. LEVEL GREEN AND BROMO AROUND 650 AM EST. BILLOWS...CEDARVILLE...PONGO AND BLOSS AROUND 655 AM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3707 8457 3716 8462 3735 8437 3711 8419 TIME...MOT...LOC 1138Z 250DEG 35KT 3713 8452 $$ HAL
894 WWUS53 KJKL 301153 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 653 AM EST WED JAN 30 2013 KYC125-199-203-301203- /O.EXP.KJKL.TO.W.0001.000000T0000Z-130130T1200Z/ PULASKI KY-ROCKCASTLE KY-LAUREL KY- 653 AM EST WED JAN 30 2013 ...THE TORNADO WARNING FOR WEST CENTRAL LAUREL...SOUTH CENTRAL ROCKCASTLE AND NORTHEASTERN PULASKI COUNTIES WILL EXPIRE AT 700 AM EST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3707 8457 3716 8462 3735 8437 3711 8419 TIME...MOT...LOC 1153Z 250DEG 35KT 3718 8435 $$ HAL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jan 30, 2:50 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 30, 2:50 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 250 AM EST WED JAN 30 2013 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 250 AM EST WED JAN 30 2013 THE FOCUS OF THE FIRST THREE PERIOD OF THE FORECAST WILL BE THE EVOLUTION AND EASTWARD PROGRESSION OF A LINE OF SHOWERS AND VERY STRONG THUNDERSTORMS THAT IS CURRENTLY MOVING ACROSS WESTERN KENTUCKY...INDIANA...AND WESTERN TENNESSEE. THESE SHOWERS AND STORMS ARE EXPECTED TO MOVE INTO WAYNE...PULASKI...ROCKCASTLE...POWELL... BATH...AND FLEMING COUNTIES BETWEEN 6 AND 7 AM TODAY. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS BETWEEN 55 AND 75 MPH IN INDIANA SOUTHWARD INTO WESTERN TENNESSEE. THIS LINE OF STORMS WILL THEN MOVE ACROSS THE REST OF EASTERN KENTUCKY THROUGHOUT THE DAY TODAY...WITH WHATS LEFT OF THE LINE EXITING THE AREA INTO VIRGINIA AND WEST VIRGINIA BETWEEN 6 AND 7 PM THIS EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL FROM THESE STORMS COULD ALSO LEAD TO LOCALIZED FLASH FLOODING... ESPECIALLY IF MULTIPLE STORMS MOVE ACROSS THE SAME LOCATIONS. THE FORECAST MODELS HAVE ALL BEEN TOO SLOW IN THEIR EASTWARD MOVEMENT OF THIS LINE OF SHOWERS AND STORMS...SO THE FORECAST GRIDS HAVE BEEN UPDATED TO REFLECT THE REAL TIME TRENDS...WHICH HAS THE STORMS MOVING INTO EASTERN KENTUCKY ABOUT 3 HOURS FASTER THAN THE MODEL DATA IS SUGGESTING. THE OTHER CONCERN FOR THE REMAINDER OF THE OVERNIGHT PERIOD AND THROUGHOUT THE DAY TODAY WILL BE STRONG WINDS THAT WILL BE OCCURRING OUTSIDE OF THE THUNDERSTORMS. WITH WINDS BLOWING AS HIGH AS 50-60KTS AT 2.5-3K ABOVE THE SURFACE...THERE WILL BE THE POTENTIAL FOR 35-45 MPH WINDS TO REACH THE GROUND ACROSS EASTERN KENTUCKY. THE HIGHER RIDGES ACROSS THE AREA WILL BE MOST SUSCEPTIBLE TO THESE WINDS AND GUSTS IN THE HIGHEST TERRAIN COULD GUST AS HIGH AS 50 TO 55 MPH AT TIMES. A SERIES OF WIND ADVISORIES HAVE BEEN ISSUED TO ADDRESS THESE STRONG WINDS AND WILL BE IN AFFECT THROUGH 10PM AND MIDNIGHT TONIGHT RESPECTIVELY. THESE WINDS WILL GRADUALLY BEGIN TO SUBSIDE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. TEMPERATURES WILL CONTINUE TO CLIMB THROUGH THE NIGHT INTO LATE THIS MORNING...AS SOUTHERLY FLOW ALSO CONTINUES TO INCREASE. TODAYS HIGHS WILL BE IN THE MID TO EVEN UPPER 60S ACROSS THE AREA AHEAD OF THE APPROACHING FRONT. TODAYS HIGHS WILL OCCUR EARLY THIS AFTERNOON...BEFORE TEMPERATURES BEGIN TO DECREASE AS THE FRONT PASSES BY. ONCE THE FRONT PASSES THROUGH EASTERN KENTUCKY AFTER ROUGHLY 2 PM THIS AFTERNOON... TEMPERATURES WILL QUICKLY FALL INTO THE MID TO UPPER 40S. ANOTHER COLD CANADIAN AIR MASS WILL SETTLE OVER THE AREA TONIGHT AND TOMORROW...WITH OVERNIGHT LOWS IN THE 20S EXPECTED AND HIGHS ONLY IN THE MID TO UPPER 30S ON THURSDAY. PRECIPITATION BEHIND THE DEPARTING FRONT WILL MIX WITH AND THEN CHANGE TO LIGHT SNOW LATER TONIGHT...AS THE COLD AIR SPILLS INTO THE REGION. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 250 AM EST WED JAN 30 2013 THE LONG TERM PERIOD CONTINUES TO BE BUSY...WITH A NUMBER OF WX MAKERS. HOWEVER...MOISTURE WILL BE LIMITED THROUGHOUT THE TIME FRAME...SO ONLY LIGHT AMOUNTS OF PRECIP ARE EXPECTED WITH ANY GIVEN SYSTEM. TAKING THE ACTIVE AND RAPID FLOW REGIME INTO ACCOUNT... MODELS CONTINUE TO SHOW FAIRLY GOOD AGREEMENT. THE FIRST SYSTEM IS AN IMPULSE ROTATING THROUGH THE LARGER SCALE EASTERN CONUS TROUGH...ACCOMPANIED BY ANOTHER COLD FRONT WITH A REINFORCING PUSH OF COLD AIR. THIS SYSTEM MOVES THROUGH THURSDAY NIGHT AND SHOULD BE COLD ENOUGH FOR PRECIP TO FALL AS SNOW. FORECAST SOUNDINGS ARE SHOWING PLENTIFUL LOW-MID LEVEL MOISTURE...WITH STEEP LAPSE RATES EXTENDING AT LEAST UP TO THE -10C LEVEL...AND MOISTURE EXTENDING INTO THE INVERSION ABOVE. THAT BEING THE CASE...IT LOOKS LIKE A COMBINATION OF SNOW SHOWERS AND STRATIFORM LIGHT SNOW. INHERITED LIKELY POPS ARE STILL WARRANTED...AND WILL RAISE TO 70 PERCENT IN THE FAVORED UPSLOPE AREAS NEAR THE VA BORDER. YET ANOTHER COLD FRONT IS SLATED FOR SATURDAY INTO SATURDAY NIGHT. THIS TIME THERE COULD BE ENOUGH WARM AIR ADVECTION AHEAD OF THE FRONT FOR PRECIP TO FALL AT LEAST PARTLY AS RAIN...ESPECIALLY IN OUR SOUTHERN COUNTIES. WILL CONTINUE WITH JUST CHANCE POPS AT THIS POINT...DUE TO MORE UNCERTAINTY AT THE LONGER FORECAST TIME...AND THE 12Z 1-29-2013 RUN OF THE ECMWF SHOWING ONLY VERY LIGHT PRECIP COMPARED TO THE 00Z 1-30-2013 GFS. A THIRD COLD FRONT IS SHOWN TO APPROACH MONDAY AND PASS MONDAY NIGHT. WITH STILL MORE TIME TO LAPSE BEFORE THE EVENT...AND THIS TIME THE 00Z 1-30-2013 RUN OF THE GFS BEING VERY LIGHT WITH PRECIP COMPARED TO THE 12Z 1-29-2013 ECMWF...WILL ONLY USE 20-30 PERCENT POPS. MODELS DO AGREE ON ENOUGH WARMING FOR PRIMARILY RAIN WITH THIS THIRD SYSTEM. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1240 AM EST WED JAN 30 2013 THE PRIMARY CONCERN TO BEGIN TO TAF PERIOD WILL BE LOW LEVEL WIND SHEAR. THE LATEST WIND PROFILES ARE SHOWING 45 TO 50KT WINDS AT 2.5K AGL ACROSS THE FORECAST AREA. WITH EVER INCREASING WINDS ALREADY MOVING INTO THE AREA FROM THE WEST...LOW LEVEL WIND SHEAR WAS FEATURED IN THE TAFS FOR THE OVERNIGHT PERIOD. THE NEXT AREA OF CONCERN WILL BE A LINE OF SHOWERS AND THUNDERSTORMS THAT IS EXPECTED TO BEGIN AFFECTING LOZ AND SME BETWEEN 12 AND 16Z IN THE MORNING. DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS THE FORECAST AREA DURING THE DAY ON WEDNESDAY. THIS LINE OF STORMS WILL MOVE PAST JKL BETWEEN 14 AND 17Z. WINDS OUTSIDE THE THUNDERSTORMS WILL CONTINUE TO STRENGTHEN THROUGHOUT THE DAY AS WELL...WITH WIND GUSTS OF 40 TO 50 MPH POSSIBLE THROUGH AROUND 22Z. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THESE SHOWERS AND STORMS MOVE THROUGH. IFR CONDITIONS OR WORSE WILL BE POSSIBLE DURING THE MOST INTENSE STORMS DUE TO HEAVY RAINFALL AND THE WINDS. VSBYS COULD DROP TO AROUND ONE QUARTER OF A MILE AT TIMES DURING THE MOST INTENSE RAINFALL WITH CIGS DOWN TO 1.5K OR LOWER. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>085. WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR KYZ087-088-118-120. WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR KYZ086-104-106>117-119. && SHORT TERM...AR LONG TERM....HAL AVIATION...AR
Hazardous weather outlook, Jan 29, 4:04 PM EST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 404 PM EST TUE JAN 29 2013 KYZ044-050>052-058>060-068-069-079-080-083>085-301200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG 404 PM EST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE VERY LATE TONIGHT. IN ADDITION TO THE THUNDERSTORM THREAT...STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL GUST TO BETWEEN 35 AND 45 MPH AT TIMES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...WITH A SLIGHT RISK THAT SOME OF THEM COULD BE SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT HEAVY RAINFALL AS WELL WITH MINOR FLOODING POSSIBLE. IN ADDITION TO THE THUNDERSTORM THREAT...STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL GUST TO BETWEEN 40 AND 50 MPH AT TIMES FROM WEDNESDAY INTO WEDNESDAY EVENING. SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. A PERIOD OF SNOW WITH LIGHT ACCUMULATIONS IS LIKELY ON THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING. SNOW IS ALSO POSSIBLE SATURDAY AND SATURDAY NIGHT. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OR ON WEDNESDAY. KYZ086-104-106>117-119-301200- KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...BARBOURVILLE...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 404 PM EST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE VERY LATE TONIGHT. WINDS MAY GUST AS HIGH AS 35 MPH TOWARD DAWN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...WITH A SLIGHT RISK THAT SOME OF THEM COULD BE SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT HEAVY RAINFALL AS WELL WITH MINOR FLOODING POSSIBLE. IN ADDITION TO THE THUNDERSTORM THREAT...STRONG SOUTHERLY TO SOUTHWESTERLY WINDS AHEAD OF THE FRONT WILL GUST TO BETWEEN 40 AND 50 MPH AT TIMES FROM WEDNESDAY INTO WEDNESDAY EVENING. SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. A PERIOD OF SNOW WITH LIGHT ACCUMULATIONS IS LIKELY ON THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING. SNOW IS ALSO POSSIBLE SATURDAY AND SATURDAY NIGHT. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OR ON WEDNESDAY. KYZ087-088-118-120-301200- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 404 PM EST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL GUST TO BETWEEN 40 AND 50 MPH AT TIMES LATE TONIGHT AT ELEVATIONS ABOVE 2000 FEET. SOME ISOLATED GUSTS TO THESE SPEEDS MAY ALSO OCCUR DOWNWIND OF PINE AND BLACK MOUNTAINS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...WITH A SLIGHT RISK THAT SOME OF THEM COULD BE SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT HEAVY RAINFALL AS WELL WITH MINOR FLOODING POSSIBLE. IN ADDITION TO THE THUNDERSTORM THREAT...STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL GUST TO BETWEEN 45 AND 55 MPH AT TIMES FROM WEDNESDAY INTO WEDNESDAY EVENING. SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. A PERIOD OF SNOW WITH LIGHT ACCUMULATIONS IS LIKELY ON THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING. SNOW IS ALSO POSSIBLE SATURDAY AND SATURDAY NIGHT. SOME LIGHT SNOW ACCUMULATION IS ALSO POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OR ON WEDNESDAY. JP/SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 5:44 AM EST | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 46 min |
| Jan 30, 6:22 AM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 53 min |
| Jan 30, 6:41 AM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Menifee, Montgomery, Owsley and 3 more | 49 min |
| Jan 30, 6:42 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 48 min |
| Jan 30, 6:50 AM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 40 min |
| Jan 30, 7:04 AM EST | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, McCreary, Whitley | 41 min |
| Jan 30, 7:15 AM EST | Tornado Warning | JKL | Menifee, Montgomery, Powell | 30 min |
| Jan 30, 7:26 AM EST | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 49 min |
| Jan 30, 7:28 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Menifee, Morgan, Owsley and 3 more | 47 min |
| Jan 30, 7:30 AM EST | Severe Thunderstorm Warning | JKL | Bell, Breathitt, Clay, Harlan, Jackson, Knott and 6 more | 45 min |
| Jan 30, 8:01 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more | 44 min |
| Jan 30, 8:04 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Leslie, Letcher, Magoffin and 1 more | 41 min |
| Jan 30, 8:12 AM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 63 min |
| Jan 30, 8:37 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Martin, Pike | 53 min |
| Jan 30, 8:43 AM EST | Severe Thunderstorm Warning | JKL | Harlan, Knott, Letcher, Perry, Pike | 47 min |
| Jan 30, 11:58 AM EST | Flood Watch | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Johnson and 12 more | 12 hr |
| Jan 30, 2:08 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 4 more | 6 hr |
| Jan 30, 3:15 PM EST | Areal Flood Warning | JKL | Bell, Harlan, Letcher | 18 hr |
| Jan 30, 3:40 PM EST | Areal Flood Warning | JKL | Knox, Whitley | 24 hr |
| Jan 30, 5:39 PM EST | Areal Flood Warning | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more | 16 hr |
| Jan 30, 5:54 PM EST | Areal Flood Advisory | JKL | Johnson, Magoffin, Martin, Pike | 6 hr |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.